Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jun 11, 2010, 3:35 AM MDT. It took effect at Jun 11, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2010, 3:35 AM MDT (09:35 UTC)
- In effect from
- Jun 11, 2010, 12:00 PM MDT
- Expired
- Jun 11, 2010, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
777 WWUS84 KMAF 110935 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 AM CDT FRI JUN 11 2010 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR HIGH FIRE DANGER...RELATIVE HUMIDITY BELOW 15 PERCENT...AND SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... .INCREASING SOUTHWEST FLOW ALOFT WILL RESULT IN 20 FOOT WINDS INCREASING TO 20 MPH OR GREATER OVER THE GUADALUPE MOUNTAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON AND EVENING. SINCE HOT AND DRY CONDITIONS WILL RESULT IN MINIMUM AFTERNOON RH/S LESS THAN 15 PERCENT...AND FIRE DANGER IS HIGH... A RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 8 PM MDT. NMZ114-115-TXZ258-112100- /O.NEW.KMAF.FW.W.0036.100611T1800Z-100612T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 335 AM MDT FRI JUN 11 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. TEMPERATURES WILL WARM TO THE 90S AND LOW 100S ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. DRY AIR WILL ALSO REMAINED ENTRENCHED OVER THE REGION AND ALLOW FOR RH/S LESS THAN 15 PERCENT. SINCE 20 FOOT WINDS WILL RISE TO 20 MPH OR GREATER THIS AFTERNOON AND EVENING...A RED FLAG WARNING IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
1 follow-up statement
875 WWUS84 KMAF 111922 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT FRI JUN 11 2010 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR HIGH FIRE DANGER...RELATIVE HUMIDITY BELOW 15 PERCENT...AND SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... NMZ114-115-TXZ258-120200- /O.CON.KMAF.FW.W.0036.000000T0000Z-100612T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 122 PM MDT FRI JUN 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. TEMPERATURES HAVE CLIMBED INTO THE UPPER 90S ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON...RESULTING IN RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. THIS...COMBINED WITH 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...WILL CONTINUE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 3:18 AM MDT, 17 minutes earlier.
Area forecast discussion, Jun 11, 3:18 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 AM CDT FRI JUN 11 2010
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS SW FLOW ALOFT FINALLY TAKING PLACE AS AN
UPPER TROUGH CURRENTLY OVER THE PAC NW HAS PUSHED THE RIDGE INTO THE
GULF OF MEXICO. AS A RESULT...WHILE HIGHS THIS AFTERNOON SHOULD
STILL HIT THE CENTURY MARK AT MANY LOCATIONS...A LITTLE RELIEF IS ON
THE WAY THRU TUESDAY AS THICKNESSES CONTINUE TO DROP AND A COLD
FRONT APPROACHES THE REGION SUNDAY NIGHT. THE NAM AND GFS ARE VERY
SIMILAR ON TEMPS FOR THE NEXT FEW DAYS...AS REFLECTED IN RESPECTIVE
MOS PRODUCTS...WHILE THE ECMWF CONTINUES TO BE TOO COOL.
OTHERWISE...EXTENDED GUIDANCE NUMBERS LOOK REASONABLE AND MESH WELL
WITH FORECAST SOUNDINGS AND TEMP PROGS.
LEESIDE TROUGH OVER SE CO AND SOUTHERLY FLOW HAVE ALLOWED THE
DRYLINE TO REMAIN OVER THE EASTERN ZONES...AND WILL ONCE AGAIN BE
THE FOCUS FOR CONVECTION THIS AFTERNOON AND OVERNIGHT...INTERACTING
W/WEAK SHORTWAVES MOVING UP FROM CHIHUAHUA...AND A 40+KT LLJ AFTER
SUNSET. SIMILAR TO YESTERDAY...FORECAST SOUNDINGS CONTINUE TO
MAINTAIN A VERY DRY PBL/INVERTED V PROFILES...SUGGEST DAMAGING WINDS
TO BE THE MAIN THREATS...AND ISOLATED LARGE HAIL. DRYLINE RETREATS
TO THE MOUNTAINS AGAINST RETURN FLOW BY 06Z SATURDAY...SHIFTING THE
CHANCE FOR THUNDERSTORMS FURTHER WEST DURING THE AFTERNOON/EVENING.
AGAIN...DAMAGING WINDS LOOK TO BE THE MAIN THREATS. ISOLATED
CHANCES OF CONVECTION WILL REMAIN THRU TUESDAY OVER MOST OF THE
FA...AS THE DRYLINE IS PROGGED TO OSCILLATE BACK AND FORTH AROUND
MID-CWA...BEFORE HEADING TO KEPZ AND SHIFTING THE FOCUS TO THE
WESTERN PERIPHERY WEDNESDAY. RIDGING RESUMES THURSDAY.
&&
.FIRE WEATHER...
RECOVERY THIS MORNING WILL BE POOR TO FAIR IN THE GUADALUPE
MOUNTAINS AND ADJACENT SOUTHEAST NEW MEXICO PLAINS. SOUTHWEST FLOW
ALOFT WILL INCREASE TODAY...THEN AGAIN SATURDAY OVER THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. MINIMUM AFTERNOON RH/S
WILL DROP TO THE 10 TO 15 PERCENT RANGE THIS AFTERNOON OVER BOTH OF
THESE AREAS...IN ADDITION TO THE VAN HORN AREA. SOUTHWEST FLOW
ALOFT WILL INCREASE A LITTLE TODAY OVER THURSDAY...THEN INCREASE
FURTHER ON SATURDAY. SINCE 20 FOOT WINDS ARE EXPECTED TO RISE TO
AROUND 20 MPH OVER BOTH THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW
MEXICO PLAINS...AND FIRE DANGER IS VERY HIGH...A RED FLAG WARNING
WILL BE ISSUED FOR BOTH FROM 11/18Z TO 12/02Z. WINDS SHOULD BEGIN TO
DECREASE THEN...BUT RECOVERY WILL BE POOR TO FAIR AGAIN TONIGHT.
CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR AGAIN OVER THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SATURDAY
AFTERNOON. WILL ALLOW THE DAY SHIFT TO ISSUE...IF CONFIDENT.
RH/S OVER THE REST OF THE WEST TEXAS THIS AFTERNOON WILL GENERALLY
STAY ABOVE 15 PERCENT...AND WINDS WILL STAY BELOW 20 MPH...WHILE ANY
THUNDERSTORMS ARE EXPECTED TO STAY GENERALLY ALONG AND EAST OF THE
PECOS RIVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 97 73 94 74 / 20 20 10 10
CARLSBAD NM 101 67 99 65 / 0 0 10 10
DRYDEN TX 97 73 97 74 / 20 20 10 10
FORT STOCKTON TX 100 72 98 73 / 20 10 20 20
GUADALUPE PASS TX 92 62 89 66 / 0 10 20 20
HOBBS NM 99 70 95 71 / 0 0 10 10
MARFA TX 92 58 91 59 / 10 10 20 20
MIDLAND INTL AIRPORT TX 100 73 95 74 / 20 10 10 10
ODESSA TX 101 75 96 74 / 20 10 10 10
WINK TX 104 73 101 74 / 10 0 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
67/44Hazardous weather outlook, Jun 11, 2:52 AM MDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CDT FRI JUN 11 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 352 AM CDT FRI JUN 11 2010 /252 AM MDT FRI JUN 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING FOR ELEVATIONS MAINLY BELOW 6000 FEET...IN ADDITION TO THE SOUTHEAST NEW MEXICO PLAINS. HIGH FIRE DANGER... LOW RELATIVE HUMIDITY AND 20 FOOT SUSTAINED WINDS NEAR 20 MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THESE AREAS THROUGH EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE THIS AFTERNOON...THEN PERSIST INTO THE EVENING. ALTHOUGH THUNDERSTORMS COULD DEVELOP AS FAR WEST AS A SEMINOLE TO ALPINE LINE...SEVERE STORMS WILL BE MOST FAVORED ALONG AND EAST OF A LAMESA...ODESSA AND SANDERSON LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE STRONGEST STORMS. SINCE COPIOUS AMOUNTS OF MOISTURE WILL BE AVAILABLE IN THE ATMOSPHERE...SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL...IF NOT LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...AND AGAIN SUNDAY AND MONDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE. THREATS FROM THESE THUNDERSTORMS WILL INCLUDE HAIL...STRONG WINDS...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:06 PM MDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| Jun 10, 6:16 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 10, 7:51 PM MDT | Severe Thunderstorm Warning | MAF | Midland | 29 min |
| Jun 10, 8:15 PM MDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 10, 8:55 PM MDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin | 3 hr |
| Jun 11, 3:47 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 58 min |
| Jun 11, 4:18 PM MDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 11, 4:31 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 34 min |
| Jun 11, 4:46 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 11, 5:28 PM MDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 11, 5:59 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Howard, Martin, Midland | 61 min |
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.